MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES; DEFIBRILLATOR/PACEMAKER
Model Number 30001001001110012
Medical Device Problem Code Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 67-year-old male patient, the defibrillator failed to discharge.Complainant indicated that the clinician continued treatment.The complaint indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and log review from the (b)(6) 2025, event showed the device passed its self-test and operated within specifications.Issues encountered during use such as an aborted first shock, poor pad contact, and a high impedance difference were attributed to user operation and electrode preperation including placing pads over chest hair.These factors likely led to poor skin contact, arcing risk, and disrupted shock delivery.The device correctly displayed prompts and alerts, and successfully delivered multiple shocks when the appropriate criteria was met.Per r series operator's guide, proper application and placement of electrodes is essential for high quality ecg monitoring.Good contact between the electrode and skin minimizes motion artifact and signal interference.Remove all clothing covering the patient's chest.Dry chest if necessary.If the patient has excessive chest hair, clip or shave it to ensure proper adhesion of the electrodes.The device was recertified and returned to the customer.Analysis of reports of this type has not identified an increase in trend.

Brand Name
R SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key21987961
Report Number1220908-2025-01712
Device Sequence Number8302559
Product Code MKJ
UDI-Device Identifier00847946017279
UDI-Public(01)00847946017279
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30001001001110012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale